MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL UNIFORM 3.5MM X 6.6 CM; CEREPAK UNIFORM DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL UNIFORM 3.5MM X 6.6 CM; CEREPAK UNIFORM DETACHABLE COIL SYSTEM
Catalog Number FCX100356
Medical Device Problem Codes Positioning Failure (1158); Stretched (1601); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a recanalization to an aneurysm at the distal internal carotid artery (ica), an optimax 4.5 x 10 was used as the first coil.The coil was considered too big and removed from aneurysm.The decision to use an uniform coil 3.5mm x 6.6cm (fcx100356, 31098459) was made and opened.The access to the aneurysm was unstable and the sl-10 microcatheter (mc) then moved into the parent vessel as the uniform coil was advanced through the microcatheter.The uniform coil was then removed and attempted to be resheathed through the hub into the introducer sheath of the coil.The tapered end of the sheath was used correctly but the coil became stretched, and the coil was on the sterile field.The microcatheter was intact and the coil was not in the patient¿s body.No impact to patient and minimal time delay due to this resheathing issue.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, b5, d9, g3, g6, h2, h3, h6 and h10.Section b5: additional information received on (b)(6) 2023 indicated that other coils were able to advance through the same microcatheter.There was no blood flow restriction/reduction as a result of the event.There was no difficulty getting the coil to conform to the aneurysm wall, unstable microcatheter due to lack of support.The coil did herniate from the aneurysm but was removed without issue.There was no excessive force used with the device.There was not clinically significance to the procedural delay.There was high vessel tortuosity.Complaint conclusion: as reported by the field, during a recanalization to an aneurysm at the distal internal carotid artery (ica), an optimax 4.5 x 10 was used as the first coil.The coil was considered too big and removed from aneurysm.The decision to use a uniform coil 3.5mm x 6.6cm (fcx100356, 31098459) was made and opened.The access to the aneurysm was unstable and the sl-10 microcatheter (mc) then moved into the parent vessel as the uniform coil was advanced through the microcatheter.The uniform coil was then removed and attempted to be resheathed through the hub into the introducer sheath of the coil.The tapered end of the sheath was used correctly but the coil became stretched, and the coil was on the sterile field.The microcatheter was intact and the coil was not in the patient¿s body.No impact to patient and minimal time delays due to this resheathing issue.Additional information received on 27-oct-2023 indicated that other coils were able to advance through the same microcatheter.There was no blood flow restriction/reduction as a result of the event.There was no difficulty getting the coil to conform to the aneurysm wall, unstable microcatheter due to lack of support.The coil did herniate from the aneurysm but was removed without issue.There was no excessive force used with the device.There was not clinically significance to the procedural delay.There was high vessel tortuosity.A non-sterile uniform coil 3.5mm x 6.6cm was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and it was noted that the main delivery tube was still inside the introducer sheath.The coil was noted to be severely stretched and still attached to the proximal key of the detachment tube.The manual break was not attempted.The inner tube was found in good normal condition (i.E., no bends, damages, kinks, etc.) and aligned 12mm with the main delivery tube.The proximal end of the main delivery tube was found with several bent conditions.Microscopic inspection was performed and the engagement of the loop wire, pull wire and proximal key was found in good normal condition.The coil was inspected under magnification and due to the severity of the stretched condition, the stretch resistance suture was snapped.The distal end of the coil was found broken and the ball tip was missing.No damages were noted on the introducer sheath.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The issue reported regarding the embolic coil being stretched was confirmed based on the findings mentioned above; according to the risk documentation an unsecure rotative hemostasis valve (rhv) is a potential cause for a lose/incorrect position of the delivery system and accidental mechanical product damage, resulting in the main delivery tube becoming bent and the embolic coil becoming stretched.The unstable access to the aneurysm cannot be evaluated since the reported issue is specific to the patient and procedure at the time of occurrence and cannot be replicated in the laboratory.However, positioning difficulty is a known potential issue associated with the use of the device.There is no indication that the issue reported is a result of a defect inherently related to the device.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at final assembly for coil condition to prevent coil damages from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following caution: ¿ if the coil movement is not one-to-one with the delivery tube, or if repositioning is difficult, the coil may have become stretched and could possibly break.Gently remove and discard the detachable coil.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
UNIFORM 3.5MM X 6.6 CM
Common Device Name
CEREPAK UNIFORM DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18014327
Report Number3008114965-2023-00773
Device Sequence Number15340614
Product Code KRD
UDI-Device Identifier10886704083993
UDI-Public10886704083993
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue NumberFCX100356
Device Lot Number31098459
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER
Patient SexUnknown